What to do for bloating while taking metamucil?

Question is Closed Report Mark as Favorite

Answers (1)

18 Aug 2009

Metamucil (psyllium) is a bulk-forming fiber laxative. Psyllium works by absorbing liquid in the intestines and swelling to create a softer, bulky stool that is easier to pass.
See: http://www.drugs.com/mtm/metamucil.html
Bloating is a common side-effect of Metamucil. For new users, start by taking a small amount of Metamucil and then gradually increase to the recommended dosage to allow your system to adjust and to minimize gas and bloating. If you have tried this and you still experience bloating talk to your doctor. You may have to try something different.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Abdominal bloating and pain after Tramadol?

Hi, I am wondering if anyone else has had my same symptoms of persistent significant abdominal bloating with some mild stomach pain and cramping ...

4 answers 18 Feb 2010

Has anyone experienced bloating from Viibryd?

I'm on 40mg now and the bloating seems to be increasing. I can't eat much at all without feeling so miserable.

3 answers 26 Jul 2012

Abdominal Distension - I've had some major bloating for a long time?

I took allergy tests and results were no allergies; stayed off gluten for two weeks with no change; saw a gastroenterologist and had an endoscopy and ...

2 answers 21 Aug 2012

I take 1 OTC water pill every 4 hrs for bloating, and it seems not very effective?

How many OTC water pills should I take to alleviate my arm and abdominal bloating. I also exercise, and only binge about 2x per week on total junk ...

1 answer 20 Feb 2014